Hail, Larimer
- When
- June 16, 5:35 AM MST
- Where
- Larimer County, Black Hollow Jct
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -105.020
A thunderstorm produced dime size hail in Larimer County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A thunderstorm produced dime size hail in Larimer County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 16, 2:39 AM MST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 339 AM MDT SUN JUN 16 2013 .SHORT TERM...SOUTHWEST FLOW ALOFT WILL REMAIN OVER COLORADO TONIGHT AS AN UPPER LEVEL RIDGE RESIDES OVER TEXAS. APPEARS ON WATER VAPOR IMAGERY THAT THERE IS A SHORT WAVE OVER NEVADA-UTAH WHICH IS PRODUCING CLOUDS OVER EASTERN UTAH AND WESTERN COLORADO. THIS FEATURE WILL TRIGGER ISOLATED TO SCATTERED STORMS OVER THE HIGHER TERRAIN LATE THIS MORNING AND THIS AFTERNOON. HOWEVER AIRMASS WILL BE DRY OVER THE HIGHER TERRAIN...SO EXPECT JUST HIGH BASED SHOWERS AND STORMS THAT WILL PRODUCE GUSTY WINDS. THE DRIER AIR WILL SPREAD ACROSS THE FRONT RANGE...SO ANY STORMS THAT FORM WILL BE WEAK AND PRODUCE GUSTY WINDS. MOISTURE WILL HANG ON OVER THE EASTERN PLAINS...ROUGHLY EAST OF A LINE FROM KIMBALL TO AKRON. THIS AREA WILL SEE THE BEST CHANCE FOR STORMS. WITH GOOD SHEAR AND CAPES UP TO 2000 J/KG A FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. AIRMASS WILL WARM A FEW DEGREES WITH HIGHS IN THE MID 80S ACROSS NORTHEAST COLORADO. .LONG TERM...ON MONDAY A WEAK WESTERLY FLOW ALOFT WILL BE OVER THE REGION . IN THE LOWER LEVELS...MOISTURE WILL BACK ITS WAY INTO THE CWFA FOLLOWING THE PASSAGE OF ANOTHER FRONTAL BOUNDARY. THE MDLS SHOW FAVORABLE CAPE AOA 1500 J/KG. ESELY LOW LEVEL WINDS WILL ALLOW FOR A POTENTIAL DENVER CYCLONE IN THE AFTN WHICH WOULD ACT AS A FOCUSING MECHANISM FOR TSTMS. THE POTENTIAL FOR A FEW SEVERE THUNDERSTORMS DOES EXIST FROM THE URBAN CORRIDOR EASTWARD. IN ADDITION...THE MDLS ALSO INDICATE A WEAK UPPER LEVEL DISTURBANCE PASSING ACROSS NORTHERN CO IN THE AFTN AND EVENING. THIS MAY ALLOW FOR TSTM ACTIVITY TO CONTINUE OVER THE NORTHEAST PLAINS MONDAY NIGHT. ON TUESDAY...THE UPPER LEVEL RIDGE AXIS WILL SHIFT TO THE EAST. LOW LEVEL MOISTURE IS PROGGED TO DECREASE SOME BUT IT WILL NOT BE SIGNIFICANT...ESPECIALLY ACROSS THE NORTHEAST PLAINS. AS A RESULT...FAVORABLE CAPE SIMILAR TO MONDAY WITH THE POTENTIAL OF A FEW AFTN AND EVENING SEVERE THUNDERSTORMS. FOR THE LATTER HALF OF THE WEEK...THE MDLS CONTINUE TO ALLOW FOR THE AMS TO BECOME WARMER AND DRIER. THE FLOW ALOFT IS EXPECTED TO INCREASE FM THE SOUTHWEST. THE LOW LEVEL MOISTURE AXIS WILL SHIFT FURTHER EAST SO THERE WILL BE A SLIGHT CHANCE OF TSTMS BUT MAINLY OVER THE FAR NORTHEASTERN PLAINS IN THE AFTN AND EVNG. && .AVIATION...SOUTHERLY WINDS WILL BECOME LIGHT AFTER 12Z. LIGHT WINDS WILL EVENTUALLY BECOME NORTHERLY AROUND 18Z. A SLIGHT CHANCE FOR LOW CLOUDS FROM 12-15Z...NOT ENOUGH OF A CHANCE TO MENTION IN THE TAFS THOUGH. ISOLATED THUNDERSTORMS ARE EXPECTED AROUND THE DENVER AREA THIS AFTERNOON AND EARLY EVENING. BECAUSE OF A DRY AIRMASS IN PLACE...THE STORMS WILL BE WEAK...BUT MAY PRODUCE OUTFLOW WIND GUSTS TO 40 KNOTS. && .HYDROLOGY...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS THE AREA. BRIEF MODERATE TO HEAVY RAIN WILL ACCOMPANY SOME OF THE STORMS. HOWEVER...WITH LESS MOISTURE TODAY...MOST OF THE SHOWERS AND STORMS SHOULD PRODUCE LIGHT TO MODERATE. THE STORMS WILL ALSO BE MOVING AT 25 TO 30 MPH...SO THE THREAT FOR PROLONGED HEAVY RAIN OVER THE BURN AREAS IS NEARLY ZERO. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MEIER LONG TERM....COOPER AVIATION...MEIER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 402 AM MDT SUN JUN 16 2013 COZ030>051-171015- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 402 AM MDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN DEVELOP TODAY. MOST THE SHOWERS AND STORMS WILL PRODUCE LIGHT RAINFALL WITH GUSTY WINDS DUE TO A DRY AIRMASS IN PLACE. A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE OVER FAR NORTHEAST COLORADO WHERE MORE MOISTURE WILL BE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COOLER CONDITIONS WILL CONTINUE THROUGH TUESDAY. THERE WILL BE A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING...ESPECIALLY ON MONDAY. SOME OF THOSE STORMS COULD AGAIN BE SEVERE EAST OF THE URBAN CORRIDOR. A DRY AND WARMER SOUTHWESTERLY FLOW ALOFT WILL RETURN TO THE REGION WEDNESDAY THROUGH FRIDAY WITH THE FIRE DANGER POSSIBLY INCREASING AT THAT TIME...WITH JUST A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Cheyenne radar (KCYS), 66 km away, was scanning. The volume nearest the first event began at 12:37 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 449950.